My Mother is diabetic and hypertensive from past 30 years and is on
aspirin 325 mg and clopidegral 75mg for last 10 years.She is on insulin and BP medicines,ramipril 20mg/day,amlong 10mg/day.
Lately she has ended up with Immune acquired Thrombocytopenia i.e low platelet count of 45000.She has been in thrombocytopenic state for past 20 days with counts around 45-55k.Sometimes at 35k also.
She has STOPPED ON ASPIRIN AND CLOPIDEGRAL ON DOCTORS ADVICE.
Now her count decreased from 58k to 42k and the doctor has prescribed to Tranexamic acid 500 mg 3 times a day.I see that Tranexamic acid aids in formation of clots and prevents bleeding.She has taken this for four days and she is afraid that she may get a thrombolic event due to this tablet.
Does her chances of getting stroke or CV event increase by taking Tranexamic acid now.Is she treated properly with Tranexamic acid or should she stop taking Tranexamic acid tablets?
Tranexamic acid prevents enzymes in the body from breaking down blood clots, and this action prevents excess bleeding.
But It does not result in intravascular clot formation, which is the most common cause of strokes.
But patients with a prior history of DVT, heart attacks or strokes - should not be taking this medication. Since your mother, does not have such issues, she can continue to take the tablets prescribed by your doctor.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Stroke , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.